Reply To: VYVANSE HELP

Home Welcome to the ADDitude Forums For Adults VYVANSE HELP Reply To: VYVANSE HELP

#172058
jwilli
Participant

Hi jd, I noticed your post as I just got back on after some time off this forum. I too am having some issues with Vyvance. I’ve only been taking it on and off for about a year and a half. Before that I took a break from treatment for a few years to try natural alternatives. Exercise is always good and eating a healthier diet with certain supplements helped me somewhat too, but nothing alleviates and sooths my ADHD symptoms better than prescribed stimulants, like Adderall XR, and methylphenidate etc…I was diagnosed about 25 years ago with ADHD and dysthymia (mild depression) by a psychiatrist. He tried me on a few different meds until we found that just Ritalin worked the best for me! Ritalin was a wonder drug for me and also alleviated my dysthymia. Over the years my psychiatrist switched me to Adderall and then Adderall XR which worked wonders for me too! For years those stimulants soothed my fidgety body and mind and allowed me to settle down, concentrate, focus and thoroughly complete each task at hand.

It essentially helped me to get shit done like normal people, and stay gainfully employed in a high stress, but high reward job for years!
But back to Vyvance, I have tried 20mg, 30mg 40mg and now recently tried the 50mg. The problems I’m dealing with seem to stem from formulation inconsistences, not dosage, but what’s in the active ingredients here. I know the listed active ingredient is ONLY supposed to be lisdexamfetamine dimesylate, which turns into dextroamphetamine after it combines with lysine in your digestive tract. But for me the effects can vary greatly from month to month, prescription to prescription.
When it’s working right, the Vyvance usually takes about an hour to metabolize before I feel any positive effects of the stimulant to start working, and then it stays with me most of the day. But other times like now, shortly after taking the Vyvance the initial feelings and physiological effects I get are the like opposite of the typical stimulant effect. It’s a woozy, spacey even dizzy feeling. My thinking gets slowed and the worst part about this initial “Vyvance” effect is I have a very difficult time staying on task and concentrating and remembering what the heck I’m even doing!…I laugh now but it can be pretty frustrating.
The problem is all this happens before the stimulant even has a chance to metabolize into dextroamphetamine and take effect!!…So, it leads me to feel like I’m being drugged with some other active ingredient that’s mixed into the Vyvance. Are you experiencing a problem like this?

  • This reply was modified 6 months, 2 weeks ago by jwilli.
  • This reply was modified 6 months, 2 weeks ago by jwilli.
  • This reply was modified 6 months, 2 weeks ago by jwilli.